Arkansas, 2018Damaging Winds in Arkansas, August 7, 2018
August 7, 2018 · NWS TSA · 2 events in 2 counties and zones
Strong to severe thunderstorms developed during the afternoon of the 7th along a stationary frontal boundary that extended across northeastern and central Oklahoma. These storms moved southeast into portions of northwestern Arkansas during the early evening hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong to severe thunderstorms developed during the afternoon of the 7th along a stationary frontal boundary that extended across northeastern and central Oklahoma. These storms moved southeast into portions of northwestern Arkansas during the early evening hours. The strongest storms produced damaging wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 7, 1:25 PM CST, 3 hours 5 minutes earlier.
Area forecast discussion, Aug 7, 1:25 PM CST, 3 hours 5 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
225 PM CDT Tue Aug 7 2018
.DISCUSSION...
Atmosphere continues to destabilize across portions of northeast
Oklahoma behind initial thunderstorm activity that moved through
earlier today with surface based CAPE approaching 4000 J/KG over
Creek county. As strong diabatic heating continues in conjunction
with approaching upper wave, expect scattered strong to severe
thunderstorms to develop, generally west of Highway 75. Main
threat will be damaging downburst winds and to a lesser extent
nickel to quarter size hail.
Active weather pattern will persist for the next couple of days as
a series of level upper waves traverse the region in northwest
flow aloft. Thunderstorm complex could approach northeast Oklahoma
late tonight with storms spreading into southeast Oklahoma/west-
central Arkansas during the day. Although timing of storms becomes
less certain Wednesday night into Thursday, precipitation chances
will remain fairly high along and south of Interstate 40 with the
potential for heavy rainfall across far southeast Oklahoma.
Precip chances will begin to tapper off from north to south into
Friday. Dry conditions expected through the early part of the
weekend with near normal temperatures. Storm chances will once
again begin to increase Sunday/Monday as cut off low starts to
develop over far west Texas.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 74 89 70 90 / 50 40 40 20
FSM 74 89 71 88 / 50 60 60 50
MLC 74 88 70 87 / 50 60 60 50
BVO 71 88 67 89 / 40 40 20 10
FYV 72 85 67 87 / 50 50 50 30
BYV 71 86 67 89 / 50 50 40 30
MKO 73 87 70 88 / 50 50 50 30
MIO 71 87 67 89 / 40 40 20 10
F10 72 87 69 88 / 50 60 50 40
HHW 75 92 71 88 / 40 70 70 60
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&
LONG TERM....12
Hazardous weather outlook, Aug 7, 1:47 PM CST, 2 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
247 PM CDT Tue Aug 7 2018
ARZ001-002-010-011-019-020-029-OKZ049-053>076-081030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
247 PM CDT Tue Aug 7 2018
...ELEVATED SEVERE STORM RISK THIS AFTERNOON AND EARLY EVENING
ACROSS PORTIONS OF NORTHEAST AND EAST CENTRAL OKLAHOMA...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
SEVERE THUNDERSTORM.
RISK...Elevated.
AREA...Along and west of highway 75, along and south of highway 412 in northeast
and east central Oklahoma.
ONSET...After 3 PM.
HEAVY RAIN.
RISK...Limited.
AREA...Much of northeast and east central Oklahoma and northwest Arkansas.
ONSET...After 3 PM.
DANGEROUS HEAT.
RISK...Limited.
AREA...Primarily along and south of Interstate 40.
ONSET...Ongoing.
DISCUSSION...
There is an elevated risk of severe hail to the size of golfballs
and damaging winds to 70 mph this afternoon mainly across portions
of northeast and east central Oklahoma, along/west of highway 75
and along/south of highway 412. This threat will be greatest from
around 3 PM to 9 PM this evening. Weak low level shear will keep
the tornado potential very low, but nonzero.
Scattered thunderstorms are developing across north central
Oklahoma along an outflow boundary from previous storms last night
into this morning. These storms will move generally east and
southeast into portions of eastern Oklahoma thru the early evening
hours.
Another round of storms is expected to form this evening across
Kansas and move into northeast Oklahoma after midnight. With ample
instability, a few strong to marginally severe storms are
possible this afternoon into the overnight. Locally heavy rainfall
will be possible primarily across northeast Oklahoma into
northwest Arkansas where the most concentrated activity is
expected.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...Thunderstorm Potential...Heavy Rain Potential.
THURSDAY thru MONDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
Scattered to numerous thunderstorms are expected Wednesday through
Wednesday night with locally heavy rainfall possible. The heaviest
rains will likely focus across southeast Oklahoma and continue to
shift southward into Thursday. Unsettled weather is expected to
continue into early next week as a number of disturbances remain
across the region.
weather.gov/tulsa contains additional information.
Lacy
In the hours before
Local storm report, Aug 7, 4:06 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
506 PM CDT TUE AUG 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG TULSA 36.13N 95.92W
08/07/2018 TULSA OK PUBLIC
TREEE DOWN ON A HOME AT 51ST STREET AND SHERIDAN
&&
DMJLocal storm report, Aug 7, 4:10 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
510 PM CDT TUE AUG 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM FLASH FLOOD TULSA 36.13N 95.92W
08/07/2018 TULSA OK AMATEUR RADIO
STREET FLOODING I-44 BETWEEN 51ST STREET AND UNION TO
PEORIA
0445 PM FLASH FLOOD TULSA 36.13N 95.92W
08/07/2018 TULSA OK EMERGENCY MNGR
STREET FLOODING NEAR 19TH AND BOULDER
0452 PM FLASH FLOOD TULSA 36.13N 95.92W
08/07/2018 TULSA OK BROADCAST MEDIA
STREET FLOODING AT 6TH AND FRANKFORT. ONE CAR STRANDED.
&&
DMJLocal storm report, Aug 7, 4:18 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
518 PM CDT TUE AUG 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG TULSA 36.13N 95.92W
08/07/2018 TULSA OK PUBLIC
TREES LIMBS DOWN 41ST STREET AND SKELLY DRIVE
&&
DMJSpecial weather statement, Aug 7, 4:19 PM CST, 11 minutes before
Special Weather Statement
National Weather Service Tulsa OK
519 PM CDT TUE AUG 7 2018
OKZ060-067-070-072245-
Tulsa OK-Muskogee OK-Wagoner OK-
519 PM CDT TUE AUG 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WAGONER...
NORTHWESTERN MUSKOGEE AND SOUTHEASTERN TULSA COUNTIES UNTIL 545 PM
CDT...
At 519 PM CDT, strong thunderstorms were located along a line
extending from 2 miles southeast of Broken Arrow to near Bixby.
Movement was east at 25 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations in or near the path include...
Broken Arrow... Bixby...
Haskell... Stonebluff...
Leonard...
LAT...LON 3609 9576 3596 9576 3591 9565 3577 9563
3583 9577 3586 9577 3586 9584 3591 9598
TIME...MOT...LOC 2219Z 274DEG 21KT 3603 9577 3592 9588
LacySpecial weather statement, Aug 7, 4:23 PM CST, 7 minutes before
Special Weather Statement
National Weather Service Tulsa OK
523 PM CDT TUE AUG 7 2018
ARZ010-019-OKZ069-072315-
Washington AR-Crawford AR-Adair OK-
523 PM CDT TUE AUG 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CRAWFORD...
SOUTHWESTERN WASHINGTON AND SOUTHEASTERN ADAIR COUNTIES UNTIL 615 PM
CDT...
At 523 PM CDT, a strong thunderstorm was located 3 miles south of
Stilwell, moving east at 15 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Stilwell... Adair State Park...
Maryetta... Odell...
LAT...LON 3560 9444 3561 9447 3564 9448 3564 9452
3572 9472 3586 9467 3584 9437
TIME...MOT...LOC 2223Z 283DEG 6KT 3577 9463Special weather statement, Aug 7, 4:25 PM CST, 5 minutes before
Special Weather Statement
National Weather Service Tulsa OK
525 PM CDT TUE AUG 7 2018
OKZ060-064-066-072300-
Tulsa OK-Okmulgee OK-Creek OK-
525 PM CDT TUE AUG 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CREEK...NORTHERN
OKMULGEE AND SOUTHEASTERN TULSA COUNTIES UNTIL 600 PM CDT...
At 525 PM CDT, a strong thunderstorm was located over Mounds, moving
east at 20 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations in or near the path include...
Tulsa... Broken Arrow...
Bixby... Jenks...
Glenpool... Kiefer...
Mounds... Liberty...
Hectorville...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3604 9583 3590 9580 3590 9582 3586 9582
3585 9579 3577 9577 3577 9615 3595 9618
TIME...MOT...LOC 2225Z 261DEG 16KT 3588 9608Thunderstorm Wind, Washington
- When
- August 7, 4:30 PM CST
- Where
- Washington County, 0.74 mi W of Efay
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 36.082, -94.163
Strong thunderstorm wind blew down a tree onto a home on the east side of Fayetteville.
Thunderstorm Wind, Crawford
- When
- August 7, 6:37 PM CST
- Where
- Crawford County, 1.32 mi WNW of Oak Grove
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 35.430, -94.320
Strong thunderstorm wind blew shingles off of three homes.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Flood in Missouri, August 7 to 11, 2018$127,000 · 1.75 in hail · 55 events
- Flash Flooding in Pennsylvania, August 7 to 8, 2018$613,000 · 6 events
- Flood and Damaging Winds in Kentucky, August 7 to 8, 2018$270,000 · 55 kt wind · 8 events
- Damaging Winds and Lightning Strikes in Maryland, August 7, 20187 injured · 50 kt wind · 8 events
- Flash Flood and Flooding in Illinois, August 7, 2018$100,000 · 10 events
- Lightning Strike in Arizona, August 7, 2018$150,000 · 1 event
- Flooding and Damaging Winds in Massachusetts, August 7 to 8, 2018$43,000 · 50 kt wind · 7 events
- Flash Flooding and Damaging Winds in Oklahoma, August 7, 2018$26,000 · 61 kt wind · 15 events
- Damaging Winds in Pennsylvania, August 7, 2018$29,000 · 52 kt wind · 7 events
- Damaging Wind and Lightning Strikes in New York, August 7, 20183 injured · $8,000 · 52 kt wind · 4 events
- Damaging Winds in Pennsylvania, August 7, 2018$32,000 · 50 kt wind · 3 events
- Damaging Winds in North Carolina, August 7, 2018$16,000 · 50 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 777697, 777698.